UNITED STATES (WWTI) — Teligent Pharma, Inc. is voluntarily recalling one lot of Lidocaine HCl Topical Solution 4%, 50 milliliters which was sold in a screw cap glass bottle at the user level. The product is being recalled after testing found it to be super potent based on an Out of Specification result.
Consumers and patients that have the recalled Lidocaine HCl Topical Solution 4% are asked to discontinue use and dispose of the product immediately.
The affected Lidocaine HCl Topical Solution 4% is lot number 14218 and has an expiration of September of 2022. The product can be identified by the following labeling: Lidocaine Hydrochloride Topical Solution USP 4%, 40 milligrams. The product was distributed at the wholesale and retail distribution levels in the United States and Canada.
If consumers use the super potent product they will experience a higher than intended lidocaine dose than intended. An increased lidocaine dose could lead to the development of local anesthetic systemic toxicity depending on the duration of the treatment and the specific patient. Local anesthetic systemic toxicity can result in central nervous system reactions including excitation or depression and more serious signs of cardiovascular toxicity, such as bradycardia, hypotension, and even cardiovascular collapse could present very quickly.
If local anesthetic systemic toxicity is not recognized and treated quickly, it can result in severe morbidity and even death. Adults and the elderly who are more likely to use this product as well as children of lower body weight are more likely to experience local anesthetic systemic toxicity if a higher than intended lidocaine concentration is administered.
To date, Teligent Pharma, Inc. has not received any reports of adverse events related to this recall.
Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using this drug product. Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA’s MedWatch Adverse Event Reporting program either online, by regular mail or by fax.